A former IT manager has revealed how he became a sex-crazed transvestite and spent thousands due to side-effects from Parkinson's disease medication.
Peter Shepherd, 60, was prescribed the drug Cabergoline by his GP in 2001 and it had such a devastating impact on him that he blew 400,000 pounds on a luxury lifestyle and ended in debt.
Shepherd, a former councillor, ran up 150,000 pounds in debt on 15 credit cards and lived like a millionaire, spending a fortune on Caribbean cruises and hiring luxury cars such as Bentleys, Porsches and Ferraris.
He also travelled the world and hired helicopters to take him on exotic excursions.
He has spoken out about his experiences to highlight the problems faced by sufferers of the degenerative disease.
"I became obsessed with gambling, spending, sexual excess and various fetishes. I suffered from delusions of grandeur, exhibitionism, paranoia and hallucinations and became violent and suicidal," the Daily Mail quoted him as saying.
"I was out day and night at racecourses, betting shops, casinos and brothels. I developed a transvestite tendency and spent tens of thousands of pounds on ladies' clothing for myself.
"I knew I was behaving oddly but I was totally driven down these paths and unable to control the compulsions. It went on and on, and I found myself in police stations several times," he revealed.
He came to grips with his life only after he discovered a link between his compulsions and Cabergoline on the Internet in 2008, and when he stopped taking the drug.
Cabergoline is a form of a drug called Dopamine Agent and is also used to increase sex drive.
But he eventually had to pay, and he ended up at Hull Crown Court in October last year, where he admitted to six counts of fraud and transferring criminal property.
His lawyers successfully argued that his criminal behaviour was as a direct result of his medication. The judge described it as a "wholly unusual case" and let him off with a conditional discharge.
Two professors of neurology testified on his behalf and said that his drugs had left him unable to tell right from wrong.
"At least 14 percent of people on these medications may experience problems with compulsive behaviours, which appear to subside if the drug is withdrawn," Dr Kieran Breen, research chief at charity Parkinson's UK, said.
P Meet The Man Who Temporarily Loses Sight Every Time After Sex Specially-abled People Holds Rally Demanding Special Provisions M